MAUDE Adverse Event Report: COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G01253
Medical Device Problem Codes Material Frayed (1262); Stretched (1601)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Pma/510(k) number = pre-amendment.Device evaluated by mfg - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving closure of an atrial septal defect via access in the right femoral vein, a safe-t-j rosen catheter exchange wire guide "frayed" upon removal of the device.Per the user, the outer coating came apart as if the wire caught on something.An unspecified closure device, sizing balloon, and multipurpose catheter were used during the procedure.The wire was not altered prior to use.There were no sharp edges and nothing flaked from the wire.Upon return and initial evaluation of the device, the distal weld connection was broken, resulting in coil elongation and an altered curve configuration.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a procedure involving closure of an atrial septal defect via access in the right femoral vein, a safe-t-j rosen catheter exchange wire guide "frayed" upon removal of the device.Per the user, the outer coating came apart as if the wire caught on something.An unspecified closure device, sizing balloon, and multipurpose catheter were used during the procedure.The wire was not altered prior to use.There were no sharp edges and nothing flaked from the wire.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, manufacturing instructions, and quality control data.One safe-t-j rosen catheter exchange wire guide was received.The distal weld connection was broken, resulting in coil elongation.The curve was in a pigtail configuration.No other issues were identified.There was one non-conformance for wire broken which could possibly be related to this complaint.However, the affected unit was identified and scrapped prior to further processing.In addition, there were no other complaints received associated with the complaint lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that a component failure unrelated to design or manufacturing deficiencies has caused this failure.The investigation results show evidence to support that the device was manufactured to specification.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J ROSEN CATHETER EXCHANGE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11133910
Report Number1820334-2021-00037
Device Sequence Number3081457
Product Code DQX
UDI-Device Identifier00827002012530
UDI-Public(01)00827002012530(17)250825(10)13362788
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2025
Device Model NumberG01253
Device Catalogue NumberTHSCF-35-260-1.5-ROSEN
Device Lot Number13362788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer04/05/2021
05/05/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date04/23/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR
Patient Weight46